Winter Weather, Sussex
- When
- February 21, 12:00 PM EST to February 22, 4:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
A winter storm produced a protracted mixture of snow, sleet and freezing rain across most of New Jersey during the afternoon into the overnight of the 21st and lasted through the entire overnight in far northwest New Jersey where precipitation fell mainly as snow. Snowfall averaged 3 to 6 inches, with slightly lower amounts in the southeast part of the state.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A winter storm produced a protracted mixture of snow, sleet and freezing rain across most of New Jersey during the afternoon into the overnight of the 21st and lasted through the entire overnight in far northwest New Jersey where precipitation fell mainly as snow. Snowfall averaged 3 to 6 inches, with slightly lower amounts in the southeast part of the state. In addition, ice accumulations averaged one tenth to one quarter of an inch in the central and southwest part of the state. The hardest hit locations were along the Interstate 95/New Jersey Turnpike and Interstate 195 corridors. Travel was extremely difficult, especially during the second half of the afternoon and evening.
Precipitation started as snow throughout New Jersey during the early afternoon on the 21st and fell heavy at times during the afternoon in the central and southwest part of the state. In northwest New Jersey precipitation remained as snow and ended during the pre-dawn hours on the 22nd. In the Raritan Basin, the snow changed to a wintry mix late in the evening on the 21st and the precipitation ended toward sunrise on the 22nd. In Monmouth County and along the Interstate 295 corridor in southwest New Jersey, the snow changed to sleet and then freezing rain during the first half of the evening on the 21st and then to plain rain by late that evening. The rain ended around sunrise on the 22nd. In southeast New Jersey, the snow changed to sleet and then freezing rain during the early evening on the 21st and then to plain rain during the middle of that evening. The rain ended around sunrise on the 22nd.
In Cape May County, a fatal accident occurred on the westbound North Wildwood Causeway Bridge. Seven other separate accidents with two injuries also occurred on that bridge. In Warren County, a motor vehicle accident that involved a jack-knifed tractor trailer closed all eastbound lanes of Interstate 80 in Hardwick Township. In Camden County, a major back-up occurred near the junction of State Routes 42 and 55 because of numerous spin-outs. These were just some of the hundreds of accidents that occurred on the Garden State Parkway, New Jersey Turnpike, Atlantic City Expressway, Interstate 287, U.S. Route 206 and New Jersey State Route 38. Speed limits on major roadways in the state as well as the Delaware River bridges in the Philadelphia metropolitan area were reduced to 35 mph. The Cape May-Lewes Ferry suspended service.
Representative ice accumulations included 0.30 inches in Jackson (Ocean County), 0.25 inches in Manalapan (Monmouth County), 0.2 inches in Florence (Burlington County), Newport (Cumberland County), Washington Township (Gloucester County) and Haddon Heights (Camden County), 0.15 inches in Mount Holly (Burlington County), Princeton (Mercer County) and Freehold (Monmouth County) and 0.1 inch in Somerville (Somerset County) and the Atlantic City International Airport (Atlantic County) and Vineland (Cumberland County).
Representative snowfall included 6.5 inches in Berkeley Township (Ocean County), 6.2 inches in Florence (Burlington County), 6.0 inches in Voorhees (Camden County), Pittsgrove Township (Salem County) and Lavallette (Ocean County), 5.5 inches in Highland Lakes (Sussex County), Mansfield Township (Burlington County), Malaga (Gloucester County) and Cherry Hill (Camden County), 5.2 inches in Eastampton Township (Burlington County), 5.0 inches in Bellmawr (Camden County), 4.8 inches in Lumberton (Burlington County), 4.5 inches in Quinton (Salem County), Chester Township (Morris County) and Winslow Township (Camden County), 4.3 inches in Tabernacle (Burlington County), 4.2 inches in Williamstown (Gloucester County) and Millstone Township (Monmouth County), 4.1 inches in Hamilton Township (Mercer County), 4.0 inches in Kingwood (Hunterdon County), Vernon Township (Sussex County), Hackettstown (Warren County), Howell (Monmouth County), Princeton (Mercer County) and Metuchen (Middlesex County), 3.9 inches in Flemington (Hunterdon County), 3.7 inches in Butler (Morris County) and Bridgewater and Hillsborough Townships (Somerset County), 3.5 inches in Southampton Township (Burlington County), Hope (Warren County), Marcella (Morris County), Ewing (Mercer County) and Upper Deerfield Township (Cumberland County), 3.3 inches in Readington Township (Hunterdon County) and Point Pleasant (Ocean County), 3.2 inches in Deans (Middlesex County), 3.0 inches in North Plainfield (Somerset County), Hammonton (Atlantic County) and Lafayette (Sussex County), 2.5 inches in Vineland (Cumberland County) and East Brunswick (Middlesex County), 1.6 inches in Estell Manor (Atlantic County), 1.0 inch at the Atlantic City International Airport and 0.5 inches in Margate (Atlantic County).
The winter storm was caused by a low pressure system that moved northeast from the southern Mississippi River Valley on the morning of the 21st, to the Tennessee River Valley on the early evening of the 21st, into south central Pennsylvania early on the 22nd and then rapidly reached the Canadian Maritimes on the morning of the 22nd. In spite of the surface high pressure system being offshore (in an unfavorable position normally for snow and ice) at the onset of the event, the combination of extremely cold antecedent conditions and a relatively weak low pressure system (made it more difficult to remove cold air near the surface) still caused a winter weather event in New Jersey.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 21, 9:46 AM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 AM EST SAT FEB 21 2015
.SYNOPSIS...
AN AREA OF LOW PRESSURE THAT IS LOCATED OVER THE SOUTHERN PLAINS
EARLY THIS MORNING WILL TRACK NORTHEASTWARD INTO THE OHIO VALLEY
LATE IN THE DAY AND GREAT LAKES TONIGHT. A COLD FRONT WILL MOVE
THROUGH THE REGION SUNDAY. ARCTIC HIGH PRESSURE BUILDS IN FROM THE
NORTHERN PLAINS SUNDAY NIGHT AND EARLY NEXT WEEK. ANOTHER COLD FRONT
IS EXPECTED TO MOVE THROUGH THE MID ATLANTIC WEDNESDAY. ANOTHER
AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND
FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE ARE EXPANDING THE WINTER STORM WARNING A SLICE FARTHER TO THE
SOUTHEAST. LOOKING AT 12Z SOUNDINGS VS MODEL PROJECTIONS, IF
ANYTHING MODELING ERRORS ARE TOO WARM. THE NAM VERIFIED THE BEST
WITH THE QPF PROJECTIONS THRU 12Z AND ITS WETTEST, DRIEST ECMWF
VERIFIED THE POOREST. LATEST NAM/RAP/HRRR ARE EITHER SNOWIER OR
SLOWER TO BRING TEMPS ABOVE FREEZING. SO IN THAT NEW WARNING
SLICE, IF WE ARE TOO HEAVY WITH THE SNOW, CHANCES ARE WE MAY BE
TOO LIGHT ON THE ICE.
THIS ALSO BRINGS THE GRADIENT UNCERTAINTY TO THE I295 CORRIDOR IN
SWRN NJ. WE WILL SEE WHAT ALL OF THE 12Z MODELS SHOW BEFORE
DECIDING IF A FURTHER SEWD EXPANSION IS NEEDED THERE TOO.
THE AXIS OF HEAVIEST MOISTURE LOOKS TO EXTEND ACROSS CENTRAL TO
SOUTHERN PARTS OF OUR FORECAST AREA, WITH THE BEST FRONTOGENETIC
FORCING AND OMEGA EXTENDING INTO PORTIONS OF EASTERN PA TO WESTERN
NJ AND BACK TOWARDS THE NORTHEAST CORNER OF MARYLAND. IT IS ACROSS
THESE AREAS THAT WE ANTICIPATE A HEAVIER AND STEADIER BURST OF
SNOW TO OCCUR THROUGH THE AFTERNOON TO LATE-DAY. WE THEREFORE HAVE
UPGRADED THESE AREAS TO A WINTER STORM WARNING AS WE EXPECT
ACCUMULATIONS TO REACH AROUND FIVE TO SIX INCH RANGE. FARTHER TO
THE SOUTH AND EAST, WE ANTICIPATE A RATHER SHARP GRADIENT WITH
REGARDS TO SNOW ACCUMULATION AMOUNTS AROUND THE INTERSTATE 295
CORRIDOR VICINITY. WE THEREFORE HAVE KEPT THESE SURROUNDING ZONES
IN THE WINTER WEATHER ADVISORY, AS WELL AS THE POCONOS, WHERE
SNOWFALL ACCUMS MAY FALL JUST SHORT OF WARNING CRITERIA.
FOR TEMPERATURES, WE MOSTLY TOOK A MET/MAV GUIDANCE BLEND WITH
CONTINUITY, AND WE EXPECT MAXIMUM TEMPS TO RANGE FROM THE 20S NORTH
TO THE MID 30S INTO SOUTHERN NJ AND THE SOUTHERN DELMARVA.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
GOING INTO THIS EVENING, A CHANGEOVER FROM SNOW TO MIXED PRECIP,
INCLUDING SOME FREEZING RAIN AND SLEET, IS ANTICIPATED AS FORECAST
SOUNDINGS INDICATE MILDER AIR ARRIVING ALOFT WITH COLDER AIR
REMAINING FOR A TIME AT THE NEAR SURFACE. A GLAZE TO A FEW
HUNDREDTHS OF AN INCH OF ICE ARE POSSIBLE AS THIS TRANSITION
OCCURS FROM SOUTHEAST TO NORTHWEST THROUGH THE FORECAST AREA,
ESPECIALLY FROM AROUND THE INTERSTATE 95 CORRIDOR AND TO THE
NORTHWEST. BY EARLY MORNING SUNDAY, AS ALL LAYERS OF THE
ATMOSPHERE MODERATE, A CHANGEOVER TO ALL RAIN IS EXPECTED, WITH
ONLY THE NORTHWEST ZONES STILL DEALING WITH SOME MIXED PRECIP.
MINIMUM TEMPERATURES WILL NOT BE FAR OFF FROM THE DAYTIME HIGHS,
AS WE EXPECT A GRADUAL RISE IN TEMPS TO OCCUR THROUGH THE
OVERNIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
THIS EXTENDED COLD PATTERN ACROSS OUR REGION HOLDS THROUGH MUCH OF
NEXT WEEK.
LOW PRESSURE THAT CUTS TO OUR NORTHWEST WILL MOVE INTO QUEBEC ON
SUNDAY. THERE IS STILL CONSIDERABLE TIMING DIFFERENCES BETWEEN
MODELS REGARDING THE ARRIVAL OF THE COLD FRONT FOR OUR AREA WITH THE
FASTER NCEP GUIDANCE INDICATING A MORNING FROPA WHILE SOME OF THE
SLOWER GUIDANCE DEPICTING A LATE DAY FROPA. EITHER WAY, IT SHOULD
NOT HAVE A HUGE IMPACT ON OUR SENSIBLE WEATHER FOR SUNDAY ASIDE FROM
THE WIND DIRECTION (WITH SOUTHERLIES AHEAD OF THE FRONT AND WEST-
NORTHWEST WINDS BEHIND IT) SINCE THE TRUE COLD AIR, WHICH LAGS
BEHIND THE FRONT, SHOULD NOT REACH THE AREA UNTIL SUNDAY NIGHT.
TEMPS ON SUNDAY HAVE THE OPPORTUNITY TO REACH 40F FOR THE FIRST
TIME SINCE FEB 12 SOUTH AND EAST OF I-95.
A STRONG PRESSURE GRADIENT BETWEEN AN IMPRESSIVE 1047 MB SURFACE
HIGH OVER THE GREAT PLAINS AND THE AREA OF LOW PRESSURE/COLD FRONT
OVER EASTERN CANADA/WESTERN ATLANTIC OCEAN WILL DEVELOP ALONG THE
EASTERN SEABOARD SUNDAY NIGHT. THIS WILL PRODUCE GUSTY NORTHWEST
WINDS THAT WILL USHER ARCTIC AIR BACK INTO THE REGION. THIS NEXT
ARCTIC BLAST IS EXPECTED TO IMPACT THE MID-ATLANTIC REGION EARLY
NEXT WEEK, THOUGH THE COLD WILL NOT BE QUITE AS EXTREME AS THE
SEVERAL OF THE MOST RECENT OUTBREAKS. WIND CHILLS SUNDAY NIGHT INTO
MONDAY MORNING WILL BE CLOSE TO ADVISORY LEVEL FOR THE POCONOS AND
FAR NORTHWEST NJ. HIGHS ON MONDAY ARE ONLY IN THE TEENS AND LOW 20S.
MONDAY NIGHT WILL LIKELY BE THE COLDEST NIGHT NEXT WEEK. THE
PRESSURE GRADIENT RELAXES LATE MONDAY NIGHT AS THE CENTER OF THE
HIGH IS FORECAST TO REACH THE MID-ATLANTIC COAST. UNDERCUT MOS
GUIDANCE FOR LOW TEMPS MONDAY NIGHT WITH A GOOD RADIATIONAL COOLING
SETUP OVERNIGHT AND EXTENSIVE SNOW COVER ESPECIALLY ALONG AND NORTH
OF I-95.
HIGH PRESSURE WILL MOVE OFFSHORE TUESDAY AS THE NEXT CLIPPER SYSTEM
APPROACHES FROM THE NORTHWEST. THE LOW SHOULD TRACK WELL TO OUR
NORTH ACROSS SOUTHERN CANADA BUT IT THE ASSOCIATED COLD FRONT IS
EXPECTED TO MOVE THRU THE MID-ATLANTIC REGION. LIGHT SNOW MAY
ACCOMPANY THE FROPA EITHER TUESDAY NIGHT OR WEDNESDAY MORNING
DEPENDING ON THE EXACT TIMING. POST-FRONTAL NORTHWEST FLOW WILL
USHER IN YET ANOTHER REINFORCING SHOT OF ARCTIC AIR LATE WEDNESDAY .
TEMPS GENERALLY 15-25 DEGREES BELOW NORMAL ARE EXPECTED WEDNESDAY
NIGHT THROUGH FRIDAY.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
LATE MORNING AND THROUGH AFTERNOON...CEILINGS WILL BE LOWERING
WITH SOUTHERLY WINDS DEVELOPING. MVFR TO IFR CIGS/VSBYS WILL BE
DEVELOPING AS SNOW BEGINS TO OVERSPREAD THE REGION FROM SOUTHWEST
TO NORTHEAST. THROUGH MID TO LATE AFTERNOON, THE SNOW WILL BECOME
STEADIER AND HEAVIER WITH ACCUMULATIONS, ESPECIALLY FROM AROUND
THE DELAWARE VALLEY AND TO THE NORTHWEST.
LATE-DAY AND THROUGH TONIGHT...CONTINUED MVFR/IFR CONDITIONS WITH A
CHANGEOVER FROM SNOW TO MIXED PRECIP, INCLUDING SOME FREEZING RAIN
AND SLEET, IS ANTICIPATED. IN ADDITION, WITH A LOW LEVEL JET
EXPECTED TO PASS OVER THE REGION, LOW LEVEL WIND SHEAR HAS BEEN
INCLUDED IN THE TAFS, WITH 45 TO 50 KNOTS EXPECTED AT ABOUT 2000
FEET. AN EVENTUAL TRANSITION TO RAIN IS ANTICIPATED GOING INTO EARLY
MORNING SUNDAY, AS THE LLWS THREAT DIMINISHES, WITH SURFACE WINDS
BECOMING MORE SOUTHWEST AND THEN WESTERLY.
OUTLOOK...
SUNDAY...RAIN ENDS EARLY. LOW CLOUDS WILL ERODE WITH MVFR/IFR
IMPROVING FROM NW TO SE DURING THE MRNG ALTHOUGH RESTRICTION MAY
CARRY OVER INTO THE FIRST HALF OF THE AFTN AT MIV/ACY.
SUNDAY NIGHT AND MONDAY...NW WINDS GUSTING 20-30 KT. VFR EXPECTED.
MONDAY NIGHT AND TUESDAY...VFR AND LIGHT WINDS.
TUESDAY NIGHT AND WEDNESDAY...LOW CHANCE FOR SHSN. BRIEF/LOCAL
RESTRICTIONS POSSIBLE IN SHSN, OTHERWISE VFR.
&&
.MARINE...
**SINCE MUCH OF DELAWARE BAY IS COVERED BY ICE WE WILL CONTINUE TO
ADD THE PHRASING "ON ICE FREE WATERS" FOR THE FIRST FOUR PERIODS
OF THE FORECAST**
GENERALLY LIGHT WINDS ARE EXPECTED EARLY TODAY FOR OUR WATERS, BUT
WITH THE APPROACH OF A LOW PRESSURE SYSTEM, SOUTHERLY TO
SOUTHWESTERLY WINDS ARE FORECAST TO INCREASE, AND SOME GUSTS INTO
THE 25 KNOT PLUS RANGE MAY OCCUR INTO THE AFTERNOON AND TONIGHT.
WE THEREFORE CONTINUE WITH THE SMALL CRAFT ADVISORY FOR OUR
NORTHERN COASTAL WATERS, BEGINNING AT NOON. SEAS ARE ALSO EXPECTED
TO BUILD IN RESPONSE DURING THIS TIMEFRAME, INTO THE 4 TO 7 FOOT
RANGE FOR THE NORTHERN WATERS.
FARTHER SOUTH, WE ALSO ANTICIPATE TO REACH 25 KNOT PLUS GUSTS FOR
A TIME, BUT MORE LIKELY INTO THIS EVENING. WE THEREFORE HAVE
RAISED A SCA FOR OUR MORE CENTRAL TO SOUTHERN COASTAL WATERS, FROM
LITTLE EGG INLET TO FENWICK ISLAND DE, BEGINNING AT 00Z THIS
EVENING. SEAS ARE EXPECTED TO GRADUALLY BUILD, AS WELL, INTO THE 3
TO 6 FOOT RANGE.
OUTLOOK...
SUNDAY...WINDS QUICKLY DIMINISH DURING THE EARLY MORNING BUT SEAS
NEAR THE COAST WILL STILL REMAIN ELEVATED BETWEEN 4 AND 6 FT
DURING THE DAY. SCA IN EFFECT TO COVER THIS HAZARD.
SUNDAY NIGHT THROUGH MONDAY NIGHT...NW WINDS INCREASE WITH 25-30
KT GUSTS POSSIBLE. SEAS OF 3-5 FT ARE FORECAST. SCA WILL LIKELY BE
NEEDED. MODERATE FREEZING SPRAY IS LIKELY.
TUESDAY THROUGH WEDNESDAY...SEAS AND WINDS FORECAST TO BE BELOW
SCA CRITERIA. POTENTIAL FOR LIGHT FREEZING SPRAY.
&&
.TIDES/COASTAL FLOODING...
THE LOW WATER ADVISORY REMAINS THROUGH THE EARLY MORNING FOR THE
DELAWARE BAY AND THE ATLANTIC COASTAL WATERS. BLOWOUT TIDES ARE
EXPECTED. IN ADDITION, WE CANNOT RULE OUT THE POSSIBILITY OF BLOWOUT
TIDES CONTINUING INTO SATURDAY MORNING, ALTHOUGH NEGATIVE ANOMALIES
ARE EXPECTED TO WEAKEN IN RESPONSE TO THE LIGHTER WINDS.
THE LOW WATER ADVISORY IS CONTAINED IN THE MWW PRODUCT. AN SPS IS IN
EFFECT FOR THE ASSOCIATED AREAS ALONG THE TIDAL DELAWARE RIVER.
&&
.CLIMATE...
FOUR DAILY MIN TEMPS RECORDS WERE BROKEN YESTERDAY, FEBRUARY
20TH. THE MIN TEMPS RECORD FOR ILG AND TTN WERE SET EARLY IN THE
DAY (AROUND SUNRISE) WHILE THE RECORD OF -1F AT ACY AND -3F AT
GED WERE SET JUST BEFORE MIDNIGHT.
DAILY RECORD MIN TEMPS WERE EASILY BROKEN AT ACY, ILG, GED, TTN,
ABE AND MPO THIS MORNING. TEMPS ARE SLOWLY RISING EARLY THIS
MORNING AS CLOUDS OVERSPREAD THE AREA, SO THE OBSERVATIONS BELOW
WILL LIKELY STAND AT THE NEW RECORD. WILL HOLD OFF ON ISSUING AN
RECORD EVENT REPORT JUST YET UNTIL AFTER SUNRISE JUST IN CASE THE
TEMPS DECIDE TO UNEXPECTEDLY DROP.
POR/ SITE/ PREV MIN T RECORD FEB 21 (YEAR)/ OBS MIN T AS OF 6 AM
1874 / KACY / 3 (1968) / -6
1894 / KILG / 6 (1968,1934) / 3
1922 / KABE / 0 (1936) / -3
1865 / KTTN / 6 (1893) / 3
1948 / KGED / 8 (1959) / -4
1901 / KMPO / -8 (1993) / -10
POR= PERIOD OF RECORD (YEAR THE OFFICIAL CLIMATE OBS BEGAN)
THE -6F THIS MORNING (FEBRUARY 21ST) IS THE COLDEST TEMPERATURE
RECORDED AT ATLANTIC CITY SINCE FEBRUARY 5, 1996 AND THE LATEST
OCCURRENCE OF A SUB-ZERO TEMPERATURE IN THE SEASON ON RECORD. THE
PREVIOUS LATEST SUB-ZERO DAY IN WINTER/SPRING WAS JUST SET
YESTERDAY AND BEFORE THAT IT WAS FEBRUARY 18TH WHEN THE LOW WAS
-7F ON THAT DATE IN 1979.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR PAZ060>062-
101>103-105.
WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR PAZ054-055.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR PAZ070-071-104-
106.
NJ...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NJZ007>010-015.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
NJZ021>023.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR NJZ012>014-
016>020-026-027.
WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NJZ001.
DE...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
DEZ002.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR DEZ001.
MD...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR MDZ008.
WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
MDZ015-019-020.
WINTER STORM WARNING UNTIL 1 AM EST SUNDAY FOR MDZ012.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST SUNDAY
FOR ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ450-451.
&&
SYNOPSIS...KLEIN
NEAR TERM...GIGI/KLINE
SHORT TERM...KLINE
LONG TERM...KLEIN
AVIATION...KLEIN/KLINE
MARINE...KLEIN/KLINE
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1008 AM EST SAT FEB 21 2015 MDZ008-NJZ007>010-015-PAZ060>062-101>103-105-221515- CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- 1008 AM EST SAT FEB 21 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ012-PAZ070-071-104-106-221515- NEW CASTLE-KENT MD-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY- LOWER BUCKS- 1008 AM EST SAT FEB 21 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-MDZ015-019-020-NJZ021>023-221515- KENT-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY- 1008 AM EST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012>014-016>020-026-027-221515- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 1008 AM EST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-004-NJZ024-025-221515- INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 1008 AM EST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. SNOW WILL BEGIN DURING THE DAY ON SATURDAY AND CHANGEOVER TO RAIN SATURDAY EVENING. SNOWFALL IS EXPECTED TO BE LESS THAN ONE INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ054-055-221515- SUSSEX-CARBON-MONROE- 1008 AM EST SAT FEB 21 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILL VALUES BETWEEN 10 AND 20 DEGREES BELOW ZERO ARE POSSIBLE AT HIGHER ELEVATIONS LATE SUNDAY NIGHT THROUGH MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-221515- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1008 AM EST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR MODERATE FREEZING SPRAY MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
12 winter storm, 9 winter weather. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Western Cape May | 2015-02-21 | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560504, 560506, 560533, 560534, 560535, 560510, 560520, 560526, 560531, 560509, 560521, 560523, 560530, 560512, 560524, 560529, 560527, 560513, 560517, 560518, 560540.